Indiana, 2006

Hail and Damaging Wind in Indiana, July 26, 2006

July 26, 2006 · NWS LOT · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 26, 6:48 PM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 26, 6:48 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
648 PM CDT WED JUL 26 2006

.DISCUSSION...
245 PM CDT

FORECAST FOCUS REVOLVES AROUND PRECIP/FOG NEXT 18 HRS THEN
DEVELOPING HEAT/HUMIDITY THIS WEEKEND INTO NEXT WEEK. SFC LOW OVER
NORTHERN MO LIFTS NORTHEAST ACROSS THE AREA LATER TONIGHT AS IT
SLOWLY WEAKENS. A FEW SHOWERS ARE TRYING TO DEVELOP ACROSS PARTS OF
THE AREA THIS AFTERNOON BUT WITH TEMPS BEING HELD DOWN BY CLOUD
COVER AND SUBSIDENCE IN WAKE OF MORNING PRECIP...EXPECT ACTIVITY TO
REMAIN RATHER ISOLATED THRU EARLY EVENING ACROSS THE NORTH...BETTER
CHANCES SOUTH. STRENGTH/LOCATION OF SHORTWAVE TONIGHT VARIES ON EACH
MODEL BUT KEEPING CHANCE POPS GOING SEEMS REASONABLE...WITH BEST
CHANCES ACROSS THE SOUTHERN CWA. WITH SFC LOW/FRONTAL BOUNDARY
WASHING OUT THURSDAY...THERE WILL CONTINUE TO BE A SMALL CHANCE OF
SHOWERS/TS ACROSS THE SE CWA THRU THURS EVENING. DEWPOINTS IN THE
UPPER 60S/LOWER 70S AND LIGHT WINDS WITH RECENT RAIN SHOULD PROMOTE
FOG DEVELOPMENT OVERNIGHT INTO THURS MORNING. LOCAL FOG PREDICTOR
ALSO INDICATES POTENTIAL FOR WIDESPREAD FOG. PLAN TO MENTION AREAS
OF DENSE FOG ACROSS THE NORTH...WITH BETTER CHANCES OF PRECIP/CLOUDS
ACROSS THE SOUTH HELPING TO KEEP VISIBILITIES UP SOME.

ONCE ANY LINGERING SHOWERS/TS END THURS AFTERNOON/THURS EVENING...
RIDGE BEGINS TO BUILD ACROSS THE MIDWEST WITH A PROLONGED PERIOD OF
90+ TEMPERATURES EXPECTED. PRECIP THRU MOST OF THE EXTENDED EXPECTED
TO STAY WELL NORTH AND SOUTH OF THE AREA AND WILL MAINTAIN DRY
FORECAST THRU NEXT TUESDAY NIGHT...BEFORE A COLD FRONT MOVES ACROSS
THE AREA WITH A CHANCE OF PRECIP RETURNING TO THE AREA. MEX GUIDANCE
HAS BEEN RATHER CONSISTENT WITH HIGHS THE PAST 2 DAYS AND WILL
REMAIN CLOSE TO THESE VALUES. SUNDAY/MONDAY LOOKING TO BE THE
WARMEST. DEWPOINT FORECAST BECOMES CRITICAL DURING THIS TIME AND
CURRENTLY EXPECT DEWPOINTS NEAR 70...YIELDING AFTERNOON HEAT
INDICES AROUND 100 DEGREES SATURDAY THROUGH TUESDAY. COLD FRONT
APPROACHES LATE TUESDAY NIGHT INTO WEDNESDAY WITH TEMPS COOLING OFF
INTO THE 80S WEDNESDAY.

&&

.AVIATION...
648 PM CDT

RE 00Z TAFORS...A FEW TSRA OVR CNTRL LK MI AND E CNTRL WI ANS WELL
AND N CNTRLA AND NW IA ON WK SFC BNDRY LEFT TRAILING BEHIND MAIN
S/WV THAT MOVD ACROSS NRN GRTLKS TODAY. SCT TSRA IN CNTRL IL WHERE
SFC CONVERGENCE HAS POOLED UPR 70-LWR 80 DWPTS AHEAD OF MINOR S/WV
MOVG ACROSS MID MS VALLEY. NEITHER STORMS TO N OR S OF TERMINALS
EXPECTED TO AFFECT THEM TONIGHT. WEAKENING SFC PRES GRADIENT AND
DIURNAL DEC IN SFC WNDS WILL ALLOW CALM/NR CALM CONDITIONS IN VERY
MOIST BL TONIGHT AND EXPECT WDSPRD MVFR VSBYS FM LATE EVE THRU MID
MORNING IN HZ/BR...WITH AREAS IFR BR AROUND AS SUNRISE APPROACHES.

WATER VAPOR SATELLITE REVEALS MULTIPLE S/WVS IN WNW FLO ACROSS S
CNTRL CANADA AND NRN PLAINS. POTENTIAL FOR SCT TSRA ACROSS REGION
THU AFTERNOON BUT WITH UNCERTAINTY AS TO SFC BNDRY LOCATION HAVE
LEFT MENTION OUT OF TAFORS ATTM.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jul 26, 4:20 PM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT WED JUL 26 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-270930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
420 PM CDT WED JUL 26 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS THE ENTIRE
FORECAST AREA...BUT MAINLY SOUTH OF INTERSTATE 80. THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS SOUTH OF A CHICAGO TO AMBOY LINE
COULD BECOME SEVERE IF THEY DO DEVELOP. THE MAIN THREATS WITH THESE
SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

FOG IS ALSO EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA OVERNIGHT
TONIGHT. SOME LOCALLY DENSE FOG IS POSSIBLE.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

HOT AND HUMID CONDITIONS WILL RETURN THIS WEEKEND. HIGH TEMPERATURES
FROM SATURDAY THROUGH TUESDAY WILL REACH THE LOWER TO MID 90S. THE
COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE PEAK AFTERNOON HEAT
INDEX VALUES OF AROUND 100 DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-270930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
420 PM CDT WED JUL 26 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE WILL LIKELY BE AREAS OF FOG OVER LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE LAKE ON THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Indianapolis radar (KIND), 130 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Benton

When
July 26, 8:02 PM EST to 8:05 PM EST
Where
Benton County, Boswell
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.517, -87.383

Thunderstorm Wind, Benton

When
July 26, 8:03 PM EST
Where
Benton County, Boswell
Measured
50 kt (58 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
40.517, -87.383

Winds gusted to 58 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519298, 5519297.